Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

A question about Depo Provera

Hi all!

I had my first and only Depo shot in July 2014 and that ran out in October of 2014. My period came in September and then I missed my periods until December 2015. After December, I started getting a period every 3-ish weeks until march 2015. Since March, I've seen absolutely no trace of a period.

I've filled out pregnancy after several home tests, a doctor's blood test and an ultrasound 20-ish weeks after my last sexual encounter.

I was just wondering if anyone thought Depo was the cause of my 5 missed periods, after they'd returned in the winter already? Can just one shot of Depo do that?

Any help would be much appreciated.
2 Responses
Avatar universal
Hey there! My first shot of depo ended May 15 2015. I didn't go back for a second shot. Changes in menstrual cycle is expected but this month was weird. I got my first period after depo in May. Two days after it expired. It lasted bout a week, was light, fairly normal. Then I bled again bout two weeks later that lasted about a week and a half also light. So I bled twice in May. I skipped the month of June, no period. Then 4th of July I got my period, light and lasted a week, stopped then started again around July 19/20th. That lasted almost two weeks, light to dark red then stopped around the 23rd or so. My husband and I had sex July 26th and 27th. I was off my period for four days then on the 28th at night I started spotting and have been bleeding light flow since. From dark red to bright red and watery back to dark red, it stopped on Aug 9th and 10th and now back to dark red again but very light flow. On Aug 4th I had uncomfortable backpain and mild abdominal pain the whole day. I have also had frequent bathroom trips. Four days after a period is too soon for implantation so I don't think I'm pregnant and not sure if I'm ovulating yet after the depo. Is it just irregular period due to depo?periminopause?? I'm 25 and my one yr old still nurses at night if that matters... should i get a check up?
Avatar universal
Yes it's not good for you I was on the depo for years and never had a period other then when I first started the shot I bleed seemed like a month I swore I would never take depo again then once I was off depi it took like over a year to get pregnant.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.